Discussions By Condition: Hair conditions

Hair loss due to medication

Posted In: Hair conditions 10 Replies
  • Posted By: anxious Annie
  • April 23, 2008
  • 00:25 PM

I am losing hair due to the high blood pressure meds. that I take. Does anyone know which of these meds do not cause hair loss. I had such thick health hair before starting the meds and it is very discouraging to notice such a change.

If any doctors are reading this I would appreciate your input.

Thanks

Reply Flag this Discussion

10 Replies:

  • Hi...What medicines are you taking in the first place? Captopril and the beta blockers are known to known to cause hair loss. Are you taking them right now? Do not worry, if the drug is really the cause, it can be reversed if you stop taking them (usually). However, it will still take a few months to see improvement. It's best if you talk to your doctor about it. Take care.Alvin,Recommended Reading:1. High Blood Pressure Treatment2. High Blood Pressure Medications Side Effects
    alvinhop 1 Replies Flag this Response
  • The name of the medications you are currently taking would be helpful. Also, have you had your thyroid function tested? DOM
    acuann 3,080 Replies Flag this Response
  • Thyroid is fine. I take enalapril, hctz, and Atenelol, also Xanax for anxiety.
    anxious Annie 59 Replies Flag this Response
  • Thanks for your reply"s. Are there any substitute meds. for the Atenelol?? I take it to regulate my heart beat as well as BP. ( other than the Beta Blockers.)
    anxious Annie 59 Replies Flag this Response
  • Medications always result to hair loss. Like the situation of my aunt, she's into medication right now. She almost loss her beautiful hair because of the medicines she is taking to treat her breast cancer. But now her hair is coming back just like before. So you don't have to worry of your hair loss because after your medication it will come back. And it's all for the good of you._____________jhazline_20This is a comprehensive addiction portal focusing on topics of alcohol and drug abuse. http://www.alcoholaddiction.org
    Jhazline_20 1 Replies Flag this Response
  • Thanks for your reply, unfortunately once on BP meds. you take them for life. Am going to try and get the doc to take me off of the Atenelol and replace it with another med if possible. Just don't know what drug to ask him about. Any doctors out there with an answer for this?? Thank you.
    anxious Annie 59 Replies Flag this Response
  • Try taking silica gel or liquid drops. You can get them at just about any health food store. The drops are great because you can add them to juice so that they have no taste at all. The gel is thick & hard to get down.My mom started taking this, and still does, when she began to lose her hair due to meds. One of the nurses at the hospital she works at suggested it. You should see results after a month or two and your hair will start to grow back and fill out again.Even if you stop or change your meds, you might want to try this to speed up the process of getting your hair back and to keep from losing anymore of it.
    Anonymous 42,789 Replies Flag this Response
  • Thank you so much for your reply. I have heard that silica is very dangerous to take. This would be a worry for me and add to the stress. Silica can cause some sort of incurable disease I have been told.
    anxious Annie 59 Replies Flag this Response
  • Thank you so much for your reply. I have heard that silica is very dangerous to take. This would be a worry for me and add to the stress. Silica can cause some sort of incurable disease I have been told. Silica is a toxin if inhaled and can cause mesothelioma or other chronic COPD diseases. I have to say I know nothing about taking this internally. I would suggest trying Biotin, as it is a vitamin and is helpful for the skin, nails, and hair. A safer bet. Best wishesDOM
    acuann 3,080 Replies Flag this Response
  • The type of silica used to promote hair growth is FDA approved for consumption. This type doesn't emit harmful vapors, will not stain, is non-toxic and will not cause any chemical reactions. If you look closely, some tablets and capsules (like vitamins,etc.) contain small amounts of silica. As a dietary mineral supplement for hair, skin, nails and connective tissue it is safe and inert. Some of the drops actually come for plants like horsetail herb.We naturally have silica, as well as many other minerals, already in our bodies. However, sometimes these get low or out of balance. I hope this addressed some of your concerns or fears. Vitamin B's are great too, along with biotin, you may want to take Inositol (another B vitamin) that is said to promote healthy hair and hair growth. Apparently a lot of men take it. :)Good luck. I hope you find a good, safe solution.
    Anonymous 42,789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.
Advertisement

Safe Sex With Hepatitis C

Prevent the spread of the hepatitis C virus.

Preventing Lung Infections

With COPD, it’s important to protect your lungs.

8 Health Dangers of Depression

Unmanaged depression can take a toll on your physical health.

Food Choices for Diabetes

What, when and how much you eat affects your blood sugar.

6 Exercises for Multiple Sclerosis

Ease your way into these stretching and strengthening moves,

Advertisement